Tennessee, 2008

Hail in Tennessee, June 21, 2008

June 21, 2008 · NWS OHX · 3 events in 1 county or zone

A few hail events were observed on June 21.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

A few hail events were observed on June 21.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 21, 9:43 AM CST, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 21, 9:43 AM CST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1043 AM CDT SAT JUN 21 2008

.UPDATE...WEAK SFC TROUGH AND MID LEVEL SUPPORT CROSSING MID TN
TODAY...HELPING PRODUCE SCATTERED THUNDERSTORMS. MAIN AREA OF
LIFT AND DEEPEST MOISTURE WILL BE EAST OF I 65...WITH DRIER AIR
MOVING INTO WESTERN AREAS. STILL...FORECAST SOUNDINGS SHOW ENOUGH
MOISTURE AND INSTABILITY FOR AT LEAST ISOLATED STORMS IN THE WEST.

ONLY FORECAST UPDATE WILL BE TO INCREASE POPS SLIGHTLY FOR EASTERN
AREAS. FORECAST TEMPS STILL LOOK GOOD WITH HIGHS IN THE UPPER 70S
TO MID 80S.

&&

.PREV DISCUSSION... /ISSUED 301 AM CDT SAT JUN 21 2008/

DISCUSSION...
WEAK H5 WAVE MOVING THROUGH THE AREA TODAY AND A BIT BETTER H5
WAVE FOR SUN NGT AND MONDAY. OF COURSE...20-40 PCT POPS ASSOCD
WITH EACH OF THESE FEATURES. SUN DAYTIME SEEMS TO BE IN BETWEEN
THESE 2 FEATURES AND MAY ACTUALLY BE MOSTLY DRY.

MON NGT AND TUE SEEM MOSTLY DRY AFTER THE PASSAGE OF THE TROUGH
ON MON. THEN THE GFS HAS A SERIES OF MINI TROUGHS ZIPPING
THROUGH THE UPPER FLOW KEEPING A 20 PCT CHANCE OF THUNDER IN THE
FORECAST.

TEMP TRENDS SEEM ABOUT NORMAL...EXCEPT FOR THE TROUGH ON MONDAY.
BOUNDARY LAYER TEMPS SHOW SEVERAL DEGREES OF COOLING BEHIND THIS TROUGH.
SO HI TEMPS FOR MON/TUE MAY BE A FEW DEGREES BELOW NORMAL.

CPC 6-10 DY AND 8-14 DY OUTLOOKS ONCE AGAIN SHOWING ABOVE NORMAL TEMPS
WITH NEAR NORMAL PRECIP. THE NEW 30 DAY OUTLOOK...HOWEVER...SHOWS
BELOW NORMAL TEMPS WITH ABOUT NORMAL RAINFALL.

TRENDS IN MOS GUIDANCE WERE UNREMARKABLE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 21, 4:32 AM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
532 AM CDT SAT JUN 21 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-221030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
532 AM CDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED STORMS ARE EXPECTED SUNDAY NIGHT AS A SHORTWAVE SWINGS
ACROSS THE MID STATE. A FEW OF THESE STORMS MAY BECOME SEVERE,
ESPECIALLY AROUND CLARKSVILLE, DOVER, AND CAMDEN.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER,
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Rutherford

When
June 21, 2:25 PM CST
Where
Rutherford County, 4 mi S of Murfreesboro
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
35.792, -86.420

Hail, Rutherford

When
June 21, 2:58 PM CST
Where
Rutherford County, 7 mi S of Murfreesboro
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.749, -86.420

Hail, Rutherford

When
June 21, 3:00 PM CST
Where
Rutherford County, 7 mi S of Murfreesboro
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.749, -86.420

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99191, 99192, 99195.